Return to fiber? Go slow with soup? Any diet suggestions? Rice & bread & jello and
applesauce worked, but miss being a regular for 3 days now.
Interested in more discussions like this? Go to the Infectious Diseases Support Group.
Hello @b90 and welcome to Mayo Clinic Connect. From your brief post, it appears that you have had cellulitis, C-Diff and have taken antibiotics and now have diarrhea and constipation. Is my understanding correct?
As you probably know, antibiotics are important to use but can often lead to stomach upsets. It looks like you have tried a simple diet but need to find a way back to regularity.
On Mayo Clinic's website, there is some information about C-Diff. Here is the link to that information, https://www.mayoclinic.org/diseases-conditions/c-difficile/diagnosis-treatment/drc-20351697.
On Connect we also have a discussion group where members discuss their journey with C-Diff and the meds that have helped. Here is the link to that discussion, https://connect.mayoclinic.org/discussion/c-diff-7/?commentsorder=newest#chv4-comment-stream-header. As you read the posts from other members, feel free to click on "Reply" and to ask questions in order to find out more about their experience.
I would like to invite the following Connect members to discuss their experiences with C-Diff with you such as @sbr270 @lengel and @beckyt.
b90, Has your doctor offered any suggestions?
Jump to this post
I have never had c-diff. Not sure why you referenced me. Sally Raff, firstname.lastname@example.org
My apologies. I saw your name in a discussion group about C diff. My error. Thanks for the correction.
I had c-difficile in 2011. My dentist (following a dental procedure) had prescribed a ten-day dose of Amoxicillin. On the tenth day the diarrhea started, and it was like a prep for a colonoscopy. Two days later (Sunday) I went to Urgent Care, and they told me to go home and drink lots of fluids. Feeling terrible the next day, I called my doctor who sent me to the Emergency Room. I was diagnosed with C-difficile and recovered in hospital for a week. I had very low potassium as result of diarrhea. In the hospital they gave me vancomycin and when I was discharged, they prescribed ten days of vancomycin (compound medication because the pills cost a fortune) and also had me continue with Florastor probiotic which they had also given me in the hospital. My specialist said I should not take antibiotics again unless I had pneumonia! I have not taken another antibiotic since (except if during surgical procedure they gave me through blood) and I have not had another occurrence of C-difficile. That was my experience, but I have a question. I have researched but not found an answer. After many years, is it reasonably safe for me to take a broad based antibiotic if I need one???? Has anyone had C-diff and then taken oral antibiotics some time later????
You ask some good questions about the use of antibiotics. This question is best answered by your doctor, preferably an internal medicine specialist. However, feel free to ask this question in Connect's C-Diff discussion group. The link to that group is in my original post to you.You may find someone there with a similar experience.
I do think, however, that an Internal Medicine specialist is your best source of help with this question. Is your current PCP an internist?
Yes, at my age I would only use someone in Internal Medicine for primary care…but I don't have much hope for a complete reply and think the question is better suited to a Gastroenterologist or Colon Specialist. Medicine is a broad subject and I always find that a Specialist provides a more refined answer – for dosage of medication etc.
Yes, that is a good idea as well. An Infection Disease specialist might also be able to give you some guidance.
I am glad you have not experienced another case of c. diff. That is my dread as I am getting better after clindaymycin caused the infection. Experienced diarrhea during treatment by vancomycin. I am eager to return to my daily dose of fiber and get a clear understanding from a new doctor about diet recommendations. My original diagnosis was celllulitis, cleared up by clindaymycin but causing c. diff. which required treatment by vancomycin. I have enjoyed good health for 90 years and have avoided prescription drugs as much as possible, rarely needing antibiotics. Wishing you the best and hope you find the answer to your question.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In